MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 1ML 6MM (15/64") 31G; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 1ML 6MM (15/64") 31G; PISTON SYRINGE
Model Number 324912
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd veo¿ insulin syringes with bd ultra-fine¿ needle 1ml 6mm (15/64") 31g product was damaged.The following information was provided by the initial reporter: stated, there were air bubbles in the barrel of a third syringe prior to use.Voided spaces in the plastic (looks like air bubbles).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 0342354.All inspections were performed per the applicable operations qc specification.Embecta was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.H3 other text : see h10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 12-sep-2022.H.6.Investigation summary: customer returned (2) 1ml bd insulin syringes in an open polybag from lot# 0342354.The customer reported that the stopper was crooked in two syringes, and that there were air bubbles in the barrel of a third syringe.The samples were examined, and it was observed that the rubber stopper on both syringes was disfigured within the respective barrel.Neither syringe exhibited air bubbles or barrel damage.The alleged air bubbles/barrel damage issue could not be confirmed based on the samples returned for investigation.A review of the device history record was completed for batch# 0342354.All inspections were performed per the applicable operations qc specifications.There were two (2) notifications [200922937, 200923224] noted that did not pertain to the complaint.Based on the samples and/or photo(s) received the investigation concluded: - unconfirmed: embecta was not able to duplicate or confirm the customer¿s indicated failure (barrel damaged) complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on the above, no additional investigation and no capa/sa is required at this time.H3 other text : see h10.

Brand Name
BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 1ML 6MM (15/64") 31G
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15261663
Report Number1920898-2022-00568
Device Sequence Number20305130
Product Code FMF
UDI-Device Identifier00382903249121
UDI-Public00382903249121
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2025
Device Model Number324912
Device Catalogue Number324912
Device Lot Number0342354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer08/23/2022
10/04/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date09/12/2022
10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown